MAUDE Adverse Event Report: ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Model Number PML
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a hernia repair procedure on (b)(6) 2023 and mesh was used.It was identified that the device does not have the secondary packaging (cardboard box) and that the import label and hologram are missing.Therefore, it is likely that the device was not imported from a source recognized by j&j.The device was used during the procedure which was successfully completed.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How was the product purchased? is there an indication of how the product was distributed? is there any indication of the source? was the device used on a patient? if so, was there any patient consequence? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: how was the product purchased? unknown is there an indication of how the product was distributed? unknown is there any indication of the source? unknown was the device used on a patient? if so, was there any patient consequence? the device was used on a patient, there´s no further information.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Photo analysis summary: during the visual analysis the following was observed: the photos show a prolene* polypropylene mesh package of the closed pml product code a label with additional barcode is visible on the package.In addition, the qr barcode was readable with the scanner with a result of(b)(4), the last six digits match the batch number.The lot number was entered into the database and the results were found to be in accordance with the process specifications and the lot number was manufactured by ethicon, diversion was confirmed.Ethicon products were not distributed by authorized affiliates.As part of our quality process, the manufacturing records for this batch serial number were reviewed and manufacturing standards were met prior to the release of this batch.As part of ethicon's quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring of complaint information for potential safety signals will be conducted through complaint trends as part of post-market surveillance.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16860395
Report Number2210968-2023-03224
Device Sequence Number5957938
Product Code FTL
UDI-Device Identifier10705031049031
UDI-Public10705031049031
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberPML
Device Catalogue NumberPML
Device Lot NumberPJP454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2023
Supplement Date Received by Manufacturer04/28/2023
06/27/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date05/09/2023
07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale